Alert archive / North Dakota / Blizzard Warnings in 2007
Blizzard Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this blizzard warning at Feb 15, 2007, 1:46 PM MST for 4 counties in North Dakota. It took effect at Feb 16, 2007, 10:00 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 1:46 PM MST (20:46 UTC)
- In effect from
- Feb 16, 2007, 10:00 AM MST
- Expired
- Feb 16, 2007, 2:02 PM MST
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 152046 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 246 PM CST THU FEB 15 2007 ...POTENT WINTER WEATHER TO AFFECT PARTS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA FRIDAY... .A FAST MOVING ALBERTA CLIPPER WILL PUSH ACROSS WESTERN NORTH DAKOTA LATE TONIGHT AND FRIDAY. THE SYSTEM WILL PRODUCE 2 TO 4 INCHES OF SNOW OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA WITH ITS PASSAGE. SOME FREEZING RAIN MAY ALSO FALL IN THE FAR WEST LATE TONIGHT. STRONG NORTHWEST WINDS WILL FOLLOW THE SYSTEM FRIDAY MORNING IN THE WEST...AND FRIDAY AFTERNOON IN THE SOUTH CENTRAL PART OF THE STATE. VISIBILITIES WILL BE GREATLY REDUCED IN BLOWING AND FALLING SNOW. THE STRONG WINDS...UP TO 50 MPH...WILL CREATE BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITIES AND THE POTENTIAL OF BLOCKED ROADS IN THE SOUTHWEST CORNER OF THE STATE. THE REMAINDER OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA CAN EXPECT WINDS TO 35 MPH AND VISIBILITIES AS LOW AS 1/4 MILE AT TIMES. TRAVEL WILL BECOME DANGEROUS...ESPECIALLY IN FAR SOUTHWEST NORTH DAKOTA. TRAVELERS ARE URGED TO RECONSIDER TRAVEL PLANS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE TRAVEL...AND INFORM OTHERS OF YOUR PLANS. NEVER LEAVE THE SAFETY OF YOUR CAR. NDZ040-041-043-044-160500- /O.NEW.KBIS.BZ.W.0001.070216T1200Z-070217T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 146 PM MST THU FEB 15 2007 ...BLIZZARD WARNING IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY. EXPECT 2 TO 4 INCHES OF SNOW AND WINDS UP TO 50 MPH FRIDAY. VISIBILITIES WILL BE ZERO AT TIMES AND ROADS MAY BECOME BLOCKED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ017-018-031>033-160500- /O.NEW.KBIS.WW.Y.0005.070216T0600Z-070217T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON 246 PM CST THU FEB 15 2007 /146 PM MST THU FEB 15 2007/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ FRIDAY. EXPECT 2 TO 4 INCHES OF SNOW STARTING LATE TONIGHT. ON FRIDAY WINDS WILL GUST TO 35 MPH CREATING NEAR BLIZZARD CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ019>021-034-035-042-045-046-160500- /O.NEW.KBIS.WW.Y.0005.070216T1200Z-070217T0000Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 246 PM CST THU FEB 15 2007 /146 PM MST THU FEB 15 2007/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. EXPECT 2 TO 4 INCHES OF SNOW TO FALL ON FRIDAY. BY AFTERNOON...WINDS WILL INCREASE TO 35 MPH CREATING AREAS OF LOW VISIBILITY IN BLOWING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RSL
5 follow-up statements
000 WWUS43 KBIS 160328 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 928 PM CST THU FEB 15 2007 ...POTENT WINTER WEATHER TO AFFECT PARTS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA FRIDAY... .A FAST MOVING ALBERTA CLIPPER WILL PUSH ACROSS WESTERN NORTH DAKOTA LATE TONIGHT AND FRIDAY. THE SYSTEM WILL PRODUCE 2 TO 4 INCHES OF SNOW OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA WITH ITS PASSAGE. SOME FREEZING RAIN MAY ALSO FALL IN THE FAR WEST LATE TONIGHT. STRONG NORTHWEST WINDS WILL FOLLOW THE SYSTEM FRIDAY MORNING IN THE WEST...AND FRIDAY AFTERNOON IN THE SOUTH CENTRAL PART OF THE STATE. VISIBILITIES WILL BE GREATLY REDUCED IN BLOWING AND FALLING SNOW. THE STRONG WINDS...UP TO 50 MPH... WILL CREATE BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITIES AND THE POTENTIAL OF BLOCKED ROADS IN THE SOUTHWEST CORNER OF THE STATE. THE REMAINDER OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA CAN EXPECT WINDS TO 35 MPH AND VISIBILITIES AS LOW AS 1/4 MILE AT TIMES. TRAVEL WILL BECOME DANGEROUS...ESPECIALLY IN FAR SOUTHWEST NORTH DAKOTA. TRAVELERS ARE URGED TO RECONSIDER TRAVEL PLANS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE TRAVEL...AND INFORM OTHERS OF YOUR PLANS. NEVER LEAVE THE SAFETY OF YOUR CAR. NDZ040-041-043-044-161130- /O.CON.KBIS.BZ.W.0001.070216T1200Z-070217T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 828 PM MST THU FEB 15 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY. EXPECT 2 TO 4 INCHES OF SNOW AND WINDS UP TO 50 MPH FRIDAY. VISIBILITIES WILL BE ZERO AT TIMES AND ROADS MAY BECOME BLOCKED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ017-018-031>033-161130- /O.CON.KBIS.WW.Y.0005.070216T0600Z-070217T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON 928 PM CST THU FEB 15 2007 /828 PM MST THU FEB 15 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ FRIDAY. EXPECT 2 TO 4 INCHES OF SNOW STARTING LATE TONIGHT. ON FRIDAY WINDS WILL GUST TO 35 MPH CREATING NEAR BLIZZARD CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ019>021-034-035-042-045-046-161130- /O.CON.KBIS.WW.Y.0005.070216T1200Z-070217T0000Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 928 PM CST THU FEB 15 2007 /828 PM MST THU FEB 15 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. EXPECT 2 TO 4 INCHES OF SNOW TO FALL ON FRIDAY. BY AFTERNOON... WINDS WILL INCREASE TO 35 MPH CREATING AREAS OF LOW VISIBILITY IN BLOWING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KBIS 160412 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1012 PM CST THU FEB 15 2007 ...POTENT WINTER WEATHER TO AFFECT PARTS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA FRIDAY... .A FAST MOVING ALBERTA CLIPPER WILL PUSH ACROSS WESTERN NORTH DAKOTA LATE TONIGHT AND FRIDAY. THE SYSTEM WILL PRODUCE 2 TO 4 INCHES OF SNOW OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA WITH ITS PASSAGE. THE PRECIPITATION WILL LIKELY BEGIN AS FREEZING RAIN ACROSS THE WEST LATE TONIGHT. THE FREEZING RAIN WILL TURN TO SNOW BY MORNING. STRONG NORTHWEST WINDS WILL FOLLOW THE SYSTEM FRIDAY MORNING IN THE WEST...AND FRIDAY AFTERNOON IN THE SOUTH CENTRAL PART OF THE STATE. VISIBILITIES WILL BE GREATLY REDUCED IN BLOWING AND FALLING SNOW. THE STRONG WINDS...UP TO 50 MPH... WILL CREATE BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITIES AND THE POTENTIAL OF BLOCKED ROADS IN THE SOUTHWEST CORNER OF THE STATE. THE REMAINDER OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA CAN EXPECT WINDS TO 35 MPH AND VISIBILITIES AS LOW AS 1/4 MILE AT TIMES. TRAVEL WILL BECOME DANGEROUS...ESPECIALLY IN FAR SOUTHWEST NORTH DAKOTA. TRAVELERS ARE URGED TO RECONSIDER TRAVEL PLANS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE TRAVEL...AND INFORM OTHERS OF YOUR PLANS. NEVER LEAVE THE SAFETY OF YOUR CAR. NDZ040-041-043-044-161215- /O.CON.KBIS.BZ.W.0001.070216T1200Z-070217T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 912 PM MST THU FEB 15 2007 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY. A MIX OF FREEZING RAIN AND SNOW CAN BE EXPECTED LATE TONIGHT. THEN THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW. EXPECT 2 TO 4 INCHES OF SNOW AND WINDS UP TO 50 MPH FRIDAY. VISIBILITIES WILL BE ZERO AT TIMES AND ROADS MAY BECOME BLOCKED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ001-009-161200- /O.EXB.KBIS.WW.Y.0005.070216T0600Z-070216T1200Z/ DIVIDE-WILLIAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON 1012 PM CST THU FEB 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. EXPECT FREEZING RAIN OVERNIGHT...MIXING WITH AND CHANGING TO SNOW BY MORNING. AN INCH OR LESS OF SNOW IS EXPECTED. THE COMBINATION OF FREEZING RAIN AND SNOW WILL MAKE TRAVEL HAZARDOUS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ017-018-031>033-161215- /O.CON.KBIS.WW.Y.0005.070216T0600Z-070217T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON 1012 PM CST THU FEB 15 2007 /912 PM MST THU FEB 15 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ FRIDAY. FREEZING RAIN WILL SPREAD OVER WEST CENTRAL NORTH DAKOTA OVERNIGHT. THE FREEZING RAIN WILL CHANGE TO SNOW BY MORNING...THEN ACCUMULATE 2 TO 4 INCHES BY FRIDAY EVENING. ON FRIDAY WINDS WILL GUST TO 35 MPH CREATING NEAR BLIZZARD CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ019>021-034-035-042-045-046-161215- /O.CON.KBIS.WW.Y.0005.070216T1200Z-070217T0000Z/ MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON... MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON 1012 PM CST THU FEB 15 2007 /912 PM MST THU FEB 15 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY. A MIX OF FREEZING RAIN AND SNOW CAN BE EXPECTED LATE TONIGHT. THEN DURING THE DAY ON FRIDAY...EXPECT 2 TO 4 INCHES OF SNOW TO FALL. BY AFTERNOON...WINDS WILL INCREASE TO 35 MPH CREATING AREAS OF LOW VISIBILITY IN BLOWING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ABELING
000 WWUS43 KBIS 161022 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CST FRI FEB 16 2007 ...A CLIPPER SYSTEM WILL BRING A MIX OF WINTER WEATHER TO THE AREA... .A FAST MOVING ALBERTA CLIPPER WILL PUSH ACROSS WESTERN NORTH DAKOTA TODAY. THE CLIPPER WILL BRING AREAS OF FREEZING RAIN...SNOW AND STRONG WINDS TO PARTS OF WESTERN AND CENTRAL NORTH DAKOTA. SOUTHWESTERN PORTIONS OF THE STATE WILL SEE STRONG NORTHWEST WINDS OF 30 TO 40 MPH DEVELOP LATE THIS MORNING BEHIND A COLD FRONT. THE STRONG WINDS AND EXPECTED SNOW WILL COMBINE TO PRODUCE BLIZZARD CONDITIONS...AS BLOWING SNOW WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. FARTHER EAST IN CENTRAL PORTIONS OF THE STATE...A PERIOD OF LIGHT FREEZING RAIN WILL CHANGE TO ALL SNOW. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED. GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL LEAD TO BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY AT TIMES. TRAVELERS ARE ADVISED TO USE EXTREME CAUTION TODAY. NDZ040-041-043-044-161830- /O.EXT.KBIS.BZ.W.0001.070216T1700Z-070217T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 322 AM MST FRI FEB 16 2007 ...BLIZZARD WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE BLIZZARD WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A MIX OF FREEZING RAIN...RAIN AND SNOW CAN BE EXPECTED THIS MORNING. THEN THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW BY LATE MORNING. EXPECT 1 TO 3 INCHES OF SNOW AND WINDS UP TO 50 MPH. VISIBILITIES WILL BE NEAR ZERO AT TIMES AND ROADS MAY BECOME BLOCKED. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ002-003-010>012-022-036-047-050-161830- /O.EXA.KBIS.WW.Y.0005.000000T0000Z-070217T0000Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCHENRY-SHERIDAN-KIDDER-LOGAN- MCINTOSH- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT... TOWNER...MCCLUSKY...STEELE...NAPOLEON...ASHLEY 422 AM CST FRI FEB 16 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A MIX OF FREEZING RAIN AND SNOW CAN BE EXPECTED THIS MORNING...BEFORE CHANGING OVER TO ALL SNOW LATE THIS MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WILL LEAD TO AREAS OF BLOWING AND DRIFTING SNOW THIS AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ001-009-019>021-034-035-042-045-046-161830- /O.EXT.KBIS.WW.Y.0005.000000T0000Z-070217T0000Z/ DIVIDE-WILLIAMS-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX- EMMONS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...BEULAH...HAZEN... CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES... LINTON 422 AM CST FRI FEB 16 2007 /322 AM MST FRI FEB 16 2007/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A MIX OF FREEZING RAIN AND SNOW CAN BE EXPECTED THIS MORNING...BEFORE CHANGING OVER TO ALL SNOW LATE THIS MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WILL LEAD TO AREAS OF BLOWING AND DRIFTING SNOW THIS AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ017-018-031>033-161830- /O.CON.KBIS.WW.Y.0005.000000T0000Z-070217T0000Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON 422 AM CST FRI FEB 16 2007 /322 AM MST FRI FEB 16 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. A MIX OF FREEZING RAIN AND SNOW CAN BE EXPECTED THIS MORNING...BEFORE CHANGING OVER TO ALL SNOW LATE THIS MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WILL LEAD TO AREAS OF BLOWING AND DRIFTING SNOW THIS AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JC
000 WWUS43 KBIS 161627 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1027 AM CST FRI FEB 16 2007 ...AN ALBERTA CLIPPER IS CREATING HAZARDOUS TRAVEL CONDITIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .DURING THE LATE MORNING HOURS THE STORM CENTER WAS BETWEEN BISMARCK AND ABERDEEN. THIS EARLY MORNINGS FREEZING RAIN HAS ENDED AND SNOW WAS FALLING OVER THE SOUTHWEST AND SOUTH CENTRAL PARTS OF THE STATE. IN THE NORTH...A FEW SNOW SHOWERS WERE DEVELOPING. SNOW ACCUMULATIONS WILL TOTAL 2 TO 4 INCHES BY EVENING. NORTHWEST WINDS WERE GUSTING NEAR 50 MPH IN THE SOUTHWEST CORNER OF THE STATE...WHERE FALLING TEMPERATURES AND SNOW SHOWERS WILL ALLOW BLOWING SNOW TO REDUCE VISIBILITIES TO UNDER 1/4 MILE AT TIMES...LATE THIS MORNING AND EARLY THIS AFTERNOON. WINDS OF 20 TO 35 MPH WILL DEVELOP OVER THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA...AND BLOWING SNOW WILL REDUCE VISIBILITIES TO UNDER 1/2 MILE AT TIMES. COMBINED WITH THE SNOW AND ICE ON THE ROADS...THESE WEATHER CONDITIONS WILL MAKE TRAVEL VERY HAZARDOUS. ALREADY THE SHERIFF IN OLIVER COUNTY HAS ADVISED NO TRAVEL. TRAVELERS ARE ADVISED TO USE EXTREME CAUTION TODAY. NDZ040-041-043-044-162200- /O.CON.KBIS.BZ.W.0001.070216T1700Z-070217T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 927 AM MST FRI FEB 16 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. EXPECT SNOW SHOWERS AND WINDS UP TO 50 MPH. VISIBILITIES WILL BE UNDER 1/4 MILE AT TIMES IN OPEN AREAS LATE THIS MORNING AND THIS AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ001>003-009>012-017>022-031>036-042-045>047-050-162200- /O.CON.KBIS.WW.Y.0005.000000T0000Z-070217T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...TOWNER...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES... LINTON...NAPOLEON...ASHLEY 1027 AM CST FRI FEB 16 2007 /927 AM MST FRI FEB 16 2007/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES CAN BE EXPECTED. STRONG NORTHWEST WINDS OF 20 TO 35 MPH WILL LEAD TO AREAS OF BLOWING AND DRIFTING SNOW THIS AFTERNOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RSL
000 WWUS43 KBIS 162102 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CST FRI FEB 16 2007 ...WINTER WARNINGS AND ADVISORIES HAVE BEEN CANCELED... .THE ALBERTA CLIPPER THAT BROUGHT 1 TO 3 INCHES OF SNOW AND WINDS TO 45 MPH OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA HAS EXITED THE STATE. AS A RESULT...WINDS ARE DECREASING AND THE SNOWFALL HAS ENDED...OR TAPERED OFF TO FLURRIES. HOWEVER MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION OVERNIGHT AS ROADS ARE SNOW AND ICE COVERED...AND SNOW SHOWERS WILL LINGER THROUGH THE EARLY NIGHTTIME HOURS. NDZ040-041-043-044-162215- /O.CAN.KBIS.BZ.W.0001.000000T0000Z-070217T0000Z/ SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER 202 PM MST FRI FEB 16 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE BLIZZARD WARNING. WINDS WILL SLOWLY DECREASE OVERNIGHT. EXPECT A FEW SNOW SHOWERS FROM TIME TO TIME. $$ NDZ001>003-009>012-017>022-031>036-042-045>047-050-162215- /O.CAN.KBIS.WW.Y.0005.000000T0000Z-070217T0000Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...TOWNER...WATFORD CITY...KILLDEER... BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...ELGIN...FORT YATES... LINTON...NAPOLEON...ASHLEY 302 PM CST FRI FEB 16 2007 /202 PM MST FRI FEB 16 2007/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WINTER WEATHER ADVISORY. WINDS WILL DECREASE AND VISIBILITIES IMPROVE LATE THIS AFTERNOON...HOWEVER THERE WILL BE SOME SNOW SHOWERS FROM TIME TO TIME. $$ RSL
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this blizzard warning went out at Feb 15, 2:00 AM MST, 11 hours 46 minutes earlier.
Area forecast discussion, Feb 15, 2:00 AM MST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CST THU FEB 15 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... ..WIND CHILLS WEST AND NORTH CENTRAL THIS MORNING...AND A WINDY DAY EXPECTED FRIDAY... ARCTIC HIGH PRESSURE IS CURRENTLY CENTERED OVER WESTERN SOUTH DAKOTA AND IS MOVING SLOWLY SOUTHEAST. THE WINDS ARE BEGINNING TO PICK UP ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA...WHERE TEMPERATURES ARE WELL BELOW ZERO. LOOKS LIKE WIND CHILL ADVISORY CRITERIA WILL BE MET BY SUNRISE ACROSS MOST OF WESTERN AND CENTRAL ND. TEMPS SHOULD WARM ENOUGH BY NOON TO END THE ADVISORY. THE MODELS CONTINUE TO BE CONSISTENT FROM RUN TO RUN...WITH THE GFS...ECWMF...AND UKMET IN GOOD AGREEMENT. THE MODELS BRING A SHORT WAVE AND ASSOCIATED SURFACE LOW ACROSS SOUTHWESTERN NORTH DAKOTA LATE TONIGHT AND TOMORROW MORNING. THE NAM IS SLOWER AND TAKES THE SURFACE LOW ACROSS NORTHEAST ND. POSITION OF THE LOW WILL AFFECT THE STRENGTH OF THE WINDS FRIDAY...WITH THE NAM MORE LIKELY TO BRING STRONG WINDS TO THE SOUTHWEST. ALTHOUGH AM LEANING TOWARD THE GFS...ECWMF...UKMET SOLUTION...WILL NOT DROP THE HIGH WIND WATCH YET. PREFER TO WAIT UNTIL AFTER 12Z RUN AND LET DAY CREW MAKE FINAL DECISION. TEMPS SHOULD BE NON DIURNAL TONIGHT WITH LOWS SET EARLY...THEN WARMING THROUGH MORNING. FRIDAY HIGHS MAY BE SET EARLY...WITH FALLING AFTERNOON TEMPS AS NORTHWEST WINDS DEVELOP AND COLD ADVECTION SETS IN. PRECIP BAND AHEAD OF THE SURFACE LOW SHOULD REMAIN RAIN...MODEL SOUNDINGS DONT SHOW ANY MIDLEVEL WARMING ENOUGH TO CAUSE FREEZING RAIN...SO PRECIP MOST LIKELY TO STAY SNOW. ACCUMULATIONS APPEAR TO BE BELOW ADVISORY CRITERIA...ALTHOUGH SOME AREAS COULD SEE 2 TO 3 INCHES. WILL KEEP A SLIGHT CHANCE OF LIGHT SNOW IN FORECAST FRIDAY NIGHT AS ANOTHER WEAK SHORTWAVE MOVES THROUGH THE UPPER LEVEL FLOW...BUT SATURDAY AND SATURDAY NIGHT THE CHANCE OF PRECIP WILL BE LOW. TEMPS SHOULD REMAIN MILD SATURDAY AND SATURDAY NIGHT COMPARED TO PREVIOUS WEEK AS UPPER LEVEL RIDGE BEGINS INCHING EAST. LONG TERM...SUNDAY THROUGH WEDNESDAY... 00Z GFS HAS REVERTED BACK TO A FASTER EASTWARD MOVEMENT OF THE UPPER RIDGE INTO THE NORTHERN PLAINS. SO...WARMED TEMPERATURES ON SUNDAY UP A COUPLE DEGREES. A LITTLE BIT COOLER AIR FILTERS INTO THE AREA ON MONDAY...SO LOWERED TEMPERATURES A COUPLE DEGREES ACROSS THE NORTH. MADE NO CHANGES FOR TUESDAY AND WEDNESDAY WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. LONG TERM PERIOD LOOKS TO BE GENERALLY DRY...BUT DID ADD A SMALL CHANCE OF LIGHT SNOW FOR MONDAY NIGHT ASSOCIATED WITH UPPER LEVEL SHORT WAVE TROUGH. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR NDZ001>005-009>013-017>019-021-031>033-040-041-043-044. HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NDZ040-041-043-044. && TSW/JF
Hazardous weather outlook, Feb 15, 3:31 AM MST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 431 AM CST THU FEB 15 2007 NDZ001>005-009>013-017>019-021-031>033-161045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK- 431 AM CST THU FEB 15 2007 /331 AM MST THU FEB 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE MORNING CREATING WIND CHILLS OF 20 TO 40 BELOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040-041-043-044-161045- SLOPE-HETTINGER-BOWMAN-ADAMS- 331 AM MST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE MORNING CREATING WIND CHILLS OF 20 TO 40 BELOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH HAS BEEN ISSUED FOR FRIDAY. FRIDAY WILL BE VERY WINDY WITH NORTHWEST WINDS INCREASING TO 30 TO 45 MPH BY EARLY AFTERNOON. THE STRONG WINDS COULD CAUSE BLOWING AND DRIFTING SNOW. THE COMBINATION OF STRONG WINDS AND BLOWING SNOW COULD MAKE TRAVEL DIFFICULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-022-023-025-034>037-042-045>048-050-051-161045- OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 431 AM CST THU FEB 15 2007 /331 AM MST THU FEB 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:38 AM MST | Wind Chill Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Divide and 13 more | 7 hr |
| Feb 15, 1:46 PM MST | Winter Weather Advisory | BIS | Billings, Burke, Burleigh, Divide, Dunn, Emmons and 14 more | 24 hr |
Nearby
Blizzard Warnings in North Dakota, 2007Every blizzard warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.